MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC.; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC.; STAPLE, IMPLANTABLE
Catalog Number GLC60
Medical Device Problem Codes Failure to Form Staple (2579); Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unk surgery, we encounter several problems with this clamp: the clamp does not close, several staples are in the same place.We changed the clamp and chargers and the problem persisted.No patient consequences were reported.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 3/25/2026.B3: exact event date unk, entered 1/1/2026 as only the year was provided.D4: batch # 419d93.Investigation summary: the product was returned to ethicon endo-surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the glc60 device was received with no apparent damage with the firing knob forward and with a glcr60b reload loaded in the device.The reload was returned fully fired with the swing tab in locked position.The device was tested for functionality with a test reload and it fired, cut, and formed all the staples as intended.The staple line and cut line were complete, and the staples meet the staple form release criteria.The event described could not be confirmed as the device was returned without detectable damage and the device closed as expected.Additionally, a photo was provided and it showed tissue with several b-formed staples on the tissue.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Device history review: a manufacturing record evaluation was performed for the finished device batch number 419d93, and no non-conformances were identified.Additional information was requested and the following was obtained: "did the appliance cut the fabric? small intestine.If the appliance cut, was the cut line complete? no.How was the problem resolved? "dubbing" to absorbable suture, photo attached."reinforced with absorbable suture material is the patient's current status known? we don't have any hindsight on the situation.Were there any consequences for the patient or a change in post-operative care as a result of the event? " likewise, we have no follow-up data on the situation.Fistula or another diagnosis? please provide more details about "multiple staples are in the same place".You will find attached a photo that illustrates the problem: "accumulation" of staples on the small intestine: indeed, during stapling several staples were placed in the same place.The first clamp used did not close, the second did a bad stapling.Did the unit lock (no clips extended and no cut lines opened)? no.Or did the device begin to deploy staples and cut but could not finish? no.What was the appearance of the deployed staples (in b-form, malformed, goal post / straight branches): cf photo "folded appearance, as used, but remains on the surface".Were there any missing staples on the staple line (staples missing/not visible on a portion of the line)? : the first part of stapling was complete.Did the appliance cut the fabric? hail.If the appliance cut, was the cut line complete? no.How was the problem resolved? "dubbing" to absorbable suture, photo attached.Is the patient's current status known? we have no hindsight on the situation.Were there any consequences for the patient or a change in post-operative care as a result of the event? similarly, no setback on the situation.Fistula or something else? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
*  
3035526892
MDR Report Key24690812
Report Number3005075853-2026-02227
Device Sequence Number10004743
Product Code GDW
UDI-Device Identifier10705036030874
UDI-Public(01)10705036030874(17)271230(10)445D22
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K223760
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberGLC60
Device Lot Number445D22
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/24/2026
Initial Report FDA Received Date03/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown